MAUDE Adverse Event Report: SHAPE MEMORY MEDICAL INC. IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE

SHAPE MEMORY MEDICAL INC. IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE
Model Number IMP-FX-12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ruptured Aneurysm (4436)
Date of Event 10/10/2024
Type of Reportable Event Death
Event or Problem Description
On (b)(6) 2024, dr.(b)(6) performed a stent on a hepatic artery and a sac fill of a gastroduodenal artery (gda) aneurysm where 70 imp-fx-12 plugs were placed using a 7f medtronic launcher guide catheter and 180cm amplatz s.S.Guidewire.The physician accessed the hepatic artery first using an 8f x 90cm terumo destination sheath which the 7f medtronic launcher was delivered into/through.The physician also used 3 gore viabahn vbx stents to eliminate perfusion of the gda aneurysm.At the end of the procedure, embolization was complete, there was no flow in the gda aneurysm, and no perfusion of the sac from the hepatic aneurysm.The procedure was completed, and the patient was in stable condition.The patient remained in the hospital per normal procedure, but 3 days later on (b)(6) 2024 experienced a rupture of the abdominal artery and the patient expired.Under computed tomography (ct) scan, the physician could not identify which artery was ruptured.It was reported that "dr.(b)(6) does not believe it was the gda that ruptured, given that it had been embolized and excluded, i.E., no longer perfused and pressurized by the hepatic artery.".
 
Additional Manufacturer Narrative
Based on the information received, the patient had undergone procedure on (b)(6) 2024 of a stent on a hepatic artery and a sac fill of a gastroduodenal artery (gda) aneurysm using imp-fx-12 devices.70 devices were deployed to the target site without any incident using a 7f medtronic launcher guide catheter and 180cm amplatz s.S.Guidewire.The physician accessed the hepatic artery first using an 8f x 90cm terumo destination sheath which the 7f medtronic launcher was delivered into/through.The physician also used 3 gore viabahn vbx stents to eliminate perfusion of the gda aneurysm.At the end of the procedure, embolization was complete, there was no flow in the gda aneurysm, and no perfusion of the sac from the hepatic aneurysm.The procedure was completed, and the patient was in stable condition.The patient had expired on (b)(6) 2024 due to a rupture of an abdominal artery.Under computed tomography (ct) scan, the physician could not make a determination (of which abdominal artery ruptured or why it ruptured) based on the information gained from the imaging study.It was reported that "(b)(6) does not believe it was the gda that ruptured, given that it had been embolized and excluded, i.E., no longer perfused and pressurized by the hepatic artery." no additional evaluation was performed at the time of the event as well as no autopsy or further examinations were performed to confirm the cause of death.A review of the lot history records and accompanying lot release reports identified no quality issues related to the device performance or indicative of a device malfunction which could be attributable to the event.However, without additional information the specific root cause associated with the event cannot be definitively determined.Note: two lots were used during treatment and there is only space on the 3500a form to list expiration and manufacturing dates for one lot.Below is the complete information for both lots.F24020501u (67 imp-fx-12 devices), manufacture date: 02/15/2024, expiration date: 05/15/2027.F22122104u (3 imp-fx-12 devices), manufacture date: 01/18/2023, expiration date: 01/18/2025.A supplemental report will be filed should additional information be received.Shape memory medical inc.Complaint reference number: (b)(4).

Brand Name
IMPEDE-FX EMBOLIZATION PLUG
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SHAPE MEMORY MEDICAL INC.
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer (Section G)
SHAPE MEMORY MEDICAL INC.
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer Contact
meghan reu
1321 ridder park drive
suite 10
san jose, CA 95131
4086495175
MDR Report Key20838956
Report Number3013353964-2024-00012
Device Sequence Number7942028
Product Code KRD
UDI-Device Identifier00810041650054
UDI-Public00810041650054
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K182390
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIMP-FX-12
Device Lot NumberF24020501U
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Initial Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown